Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 72, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 3, 2013, 8:27 AM CDT for Weakley County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2013, 8:27 AM CDT (13:27 UTC)
- Expired
- Aug 3, 2013, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Weakley County, TN
The radar
The Paducah radar (KPAH), 78 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 9:10 AM CDT | FLASH FLOOD | Dresden, TN | SHERIFF REPORTS THAT THE INTESECTION OF HAMM AND HEINSER ROAD IS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
827
WGUS54 KMEG 031327
FFWMEG
TNC183-031630-
/O.NEW.KMEG.FF.W.0072.130803T1327Z-130803T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
827 AM CDT SAT AUG 3 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 1130 AM CDT
* AT 828 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF WEAKLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3620 8853 3617 8881 3640 8887 3641 8884
3642 8882 3649 8882 3651 8882 3650 8852
$$2 follow-up statements
632
WGUS74 KMEG 031420
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
920 AM CDT SAT AUG 3 2013
TNC183-031630-
/O.CON.KMEG.FF.W.0072.000000T0000Z-130803T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEAKLEY TN-
920 AM CDT SAT AUG 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
WEAKLEY COUNTY...
AT 918 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN
DRESDEN IN CENTRAL WEAKLEY COUNTY AT THE INTERSECTION OF HAMM AND
HEINSER ROADS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF WEAKLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3620 8853 3617 8881 3640 8887 3641 8884
3642 8882 3649 8882 3651 8882 3650 8852
$$291
WGUS74 KMEG 031548
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 AM CDT SAT AUG 3 2013
TNC183-031558-
/O.CAN.KMEG.FF.W.0072.000000T0000Z-130803T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEAKLEY TN-
1048 AM CDT SAT AUG 3 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEAKLEY COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3620 8853 3617 8881 3640 8887 3641 8884
3642 8882 3649 8882 3651 8882 3650 8852
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 6:04 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 6:04 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 604 AM CDT SAT AUG 3 2013 .DISCUSSION... /ISSUED 439 AM CDT SAT AUG 3 2013/ UPPER LEVEL NORTHWEST FLOW TO CONTINUE OVER THE MIDSOUTH THROUGH LATE TUESDAY. PRIMARY FORECAST CHALLENGE REMAINS TIMING AND LOCATION OF EMBEDDED SHORTWAVES AND RESULTING MCS...OR MESOSCALE CONVECTIVE SYSTEMS. EARLY MORNING GOES IR IMAGERY AND AREA RADARS SHOWED A WELL ORGANIZED MCS OVER SOUTHERN MO...WITH EASTWARD DEVELOPMENT INTO WEST WESTERN KY. CLOUD TOP TEMPS OVER SOUTHERN MO WERE AS COLD AS MINUS 84C. THIS MCS HAD FORMED ON THE NOSE OF A LOW LEVEL THETA E RIDGE...AIDED IN PART BY SURFACE DEWPOINTS IN THE MID/UPPER 70S. NAM MODEL PROGS PRECIPITABLE WATER VALUES NEAR 2.4 INCHES OVER THE OZARK PLATEAU. 850MB/500MB THICKNESS FIELDS INDICATE A SOUTHEASTWARD DEVELOPMENT POTENTIAL INTO THE MIDSOUTH THROUGH THIS MORNING...WHICH WOULD ALSO CORRELATE WITH MIDLEVEL STEERING FLOW. CONCURRENTLY...THE NAM LIFTS THE MOISTURE PLUME EASTWARD THROUGH MIDDAY...WITH PRECIPITABLE WATER VALUES NEAR 2.4 INCHES PROGGED OVER THE MIDSOUTH THIS AFTERNOON. TONIGHT WILL SEE A BACKDOOR FRONT EDGE INTO WEST TN...ADVECTING IN DRIER AIR FROM THE OHIO VALLEY. MUCH WILL DEPEND ON CONVECTIVE EVOLUTION THROUGH THE DAY... BUT IT APPEARS THE CONVECTIVE POTENTIAL WILL SHIFT SOUTHWARD TO NORTH MS/EAST CENTRAL AR...NEAR THE FRONTAL BOUNDARY LATE THIS AFTERNOON AND EVENING. SUNDAY/S RAIN CHANCES WERE REDUCED FOR THIS MORNING/S FORECAST PACKAGE...WITH MAIN FOCUS NEAR THE EXPECTED POSITION OF THE STALLED FRONT SOUTH AND WEST OF MEMPHIS. PER ECMWF AND GFS MODELS... THIS FRONT WILL LIFT NORTH THROUGH THE MIDSOUTH MONDAY... RETURNING GULF MOISTURE. THE ECMWF IS MORE PRONOUNCED WITH THE DEVELOPING RETURN FLOW AND QPF. HAVE LEANED A BIT TOWARD THE WETTER ECMWF SOLUTION FOR MONDAY. UPPER LEVEL FLOW WILL BECOME ZONAL BY LATE TUESDAY...AS THE SOUTHERN PLAINS UPPER RIDGE EDGES EASTWARD. 00Z ECMWF AND GFS ARE LESS PERSISTENT WITH THE RIDGE...DROPPING IT FROM TEXAS AND THE SOUTHERN GULF STATES BY THURSDAY. THIS WILL PLACE THE NORTHERN HALF OF THE MIDSOUTH IN PROXIMITY TO STRONGER WESTERLIES ALONG THE UPPER RIDGE/S PERIMETER DURING THE MID TO LATE WEEK. THE ECMWF DROPS A SURFACE COLD FRONT TO THE I40 CORRIDOR THURSDAY... BEFORE DROPPING IT FURTHER FRIDAY IN RESPONSE TO A RETURN TO NORTHWESTERLY UPPER LEVEL FLOW. HAVE GONE A LITTLE COOLER ON THE THE MID TO LATE WEEK EXTENDED PERIODS FOR AREAS NORTH OF I40. RAIN CHANCES WILL ALSO LINGER...PARTICULARLY TO THE NORTH AND EAST OF THE MEMPHIS METRO AREA. PWB && .AVIATION... 12Z TAF SET AN MCS CONTINUES TO PUSH SOUTHEAST TOWARDS NE ARKANSAS. EXPECT THE MCS TO SPREAD OVER E ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE BETWEEN 12-18Z. THE MCS WILL GRADUALLY DIE OUT AS THE MORNING PROGRESSES. BEST CHANCES FOR TSRA WILL OCCUR AT KJBR. WILL ONLY MENTION A TEMPO FOR SHRAS AT KMEM. MCS MAY BRING TEMPORARY MVFR CIGS/VSBYS TO KJBR AND KMEM. EXPECT CIGS AND VSBYS TO REMAIN VFR AT KMKL. KTUP FCST A BIT TRICKY FOR THIS AFTERNOON. EITHER KTUP WILL BE AFFECTED BY -RA FROM DIMINISHING MCS OR REDEVELOPMENT OF TSRAS COULD DEVELOP OUT AHEAD OF THE DYING MCS ALONG OLD OUTFLOW BOUNDARIES. FOR NOW WILL CONTINUE MENTION OF VCTS. AFTER 01Z...EXPECT ACTIVITY TO DISSIPATE. LIGHT SW WINDS WILL TURN AROUND TO NW AND EVENTUALLY TO THE NE. SPEEDS WILL BE BETWEEN 5-10 KTS. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 91 74 92 70 / 40 20 30 30 MKL 90 69 87 63 / 30 20 20 20 JBR 89 70 88 68 / 50 20 40 40 TUP 91 73 93 68 / 30 20 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 3, 3:42 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CDT SAT AUG 3 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 AM CDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...PRODUCING LOCALLY HEAVY RAINFALL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...PRODUCING LOCALLY HEAVY RAINFALL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:28 AM CDT | Areal Flood Warning | MEG | Weakley | 6 hr |
| Aug 3, 12:04 PM CDT | Flash Flood Warning | MEG | Tipton | 56 min |
| Aug 3, 12:15 PM CDT | Areal Flood Warning | MEG | Obion | 6 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.